MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036123090
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned with the introducer sheath.Visual inspection of the device revealed that the delivery wire was kinked, the main coil had prematurely detached/separated (physical break at detachment zone), stretched out and there was damage to the main coil suture.Functional testing could not be performed due to the damaged condition of the returned coil.The device was confirmed to be in good condition prior to use.It is likely that procedural factors contributed to the reported and observed damages limiting the performance of the coil during the clinical procedure.Therefore, an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description
Analysis of the returned device noted that the main coil had prematurely detached/separated.No consequences to the patient were reported.

Brand Name
TARGET XL 360 SOFT 3MM X 9CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6342596
Report Number3008881809-2017-00049
Device Sequence Number19132844
Product Code HCG
UDI-Device Identifier07613327128284
UDI-Public(01)07613327128284(17)190131(10)18844446
Combination Product (Y/N)N
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberM0036123090
Device Lot Number18844446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date02/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER ID:0.017INCH (TOKAI MEDICAL)
Patient Age69 YR